Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: In the depths of depression--please help » LyndaK

Posted by cubbybear on January 26, 2003, at 23:50:46

In reply to Re: In the depths of depression--please help cubbybear, posted by LyndaK on January 26, 2003, at 19:06:42

> Cubbybear,
>
> You've been noticeably absent lately and I feared that maybe you weren't doing so well. I'm sorry you've slipped back down into "the depths". You know I've been there; I've talked about it before.
>
> At this point, it seems like you're more depressed than you were when you started the Aurorix -- yes? No? Shouldn't you be getting SOME relief from the Aurorix at this point?
>
> It seems like social isolation would be the worst thing you could do right now even though it may be what you FEEL like doing. How often and in what way are you around other people? Are you doing any psychotherapy/counseling? Maybe it would be a good thing to do right now to support you while you're trying to get an effective medication in place. Someone mentioned group therapy -- it's hard -- but sometimes it's a more affordable way of getting some therapeutic support.
>
> Keep talking.
> Lynda

Dear Lynda,
Yes,if you recall, when I started taking the Aurorix at the low dose, it was hoped that maybe it could prevent any relapse of depression. Well, a number of negative "outside" things occurred to cause the depression to return and so my dose was raised from the sub-therapeutic 300 mg. to 600 mg. So, I definitely am suffering infinitely more than I was when I started taking it.

You asked, shouldn't you be getting some relief from the Aurorix at this point? The only way I can answer that is to say that my dr. said it would take 4-6 weeks to kick in at therapeutic dose. So far, I've passed 3 weeks. So maybe (hopefully) it will be about 3 weeks longer or less, before I start to get the full benefits. (I'd hate to imagine a situation in which the medication ITSELF actually my depression to worsen). It just seems that so far, the Aurorix is not doing anything, and I've sunk even deeper over the last few days.

As far as social contacts are concerned, the only interactions I have with people are through work, which at least takes my mind off my pain a little, since I have to focus on teaching. To the best of my knowledge, there is no real psychotherapy/counseling here in Thailand, largely as a nature of the Asian culture, and I certainly don't know of any kind of group therapy except for perhaps a local branch of Al Anon. There are two guys who are my co-teachers, who I can call upon for companionship or conversation in emergency. Both of these guys are well acquainted with the horrors of addiction and /or depression so they are helpful to an extent. But that's about it. Please let me know what you think.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cubbybear thread:137446
URL: http://www.dr-bob.org/babble/20030125/msgs/137723.html